Maximum likelihood estimates of symmetric stable distribution parameters

B. Wade Brorsen, Seung Ryong Yang

Research output: Contribution to journalArticle

47 Citations (Scopus)

Abstract

A method is developed to directly obtain maximum likelihood estimates of symmetric stable distribution parameters. This is a difficult estimation problem since the likelihood function is expressed as an integral. The estimation routine is tested on a Monte Carlo sample and produces reasonable estimates.

Original languageEnglish
Pages (from-to)1459-1464
Number of pages6
JournalCommunications in Statistics - Simulation and Computation
Volume19
Issue number4
DOIs
Publication statusPublished - 1990
Externally publishedYes

Keywords

  • Paretian distribution
  • leptokurtosis
  • non-linear optimization
  • numerical integration

ASJC Scopus subject areas

  • Statistics and Probability
  • Modelling and Simulation

Fingerprint Dive into the research topics of 'Maximum likelihood estimates of symmetric stable distribution parameters'. Together they form a unique fingerprint.

  • Cite this